Getting Pregnant <
Trying to conceive
22/08/2013 at 08:03
Bit of a long story but I started my periods when I was about 13 and they were very heavy...to a point where I would be sat on sofa and would just have an almighty 'flush' and the sofa would be covered in blood as well as myself. As you can imagine this was very embarrassing hence the reason why I started the contraceptive pill at the age of 13 which then slowed my periods down.
I am now 27 and ttc so I have obviously had to come off the pill. However, my periods have gone back to how they used to be and I have woke up this morning (now wear tampons) and my pjs was covered in blood and obviously all over myself. I also feel very sick and got quite bad stomach cramps. I really can't cope with them like this and wondered if anyone else is the same/been the same and wondered if there's anything doctors could do? I am going to ring the doctors shortly to get an appointment to ask but just wondered if anyone could help on here?
22/08/2013 at 11:13
I had to stop wearing tampons because even the most absorbent weren't enough to stop me leaking! So I started using sanitary towels, but sometimes id be so heavy that id leak within 30 mins of changing it. So then I had to weat a tampon and a towel at the same time not sure what the docs can do besides the pill honey sorry this hasnt been very helpful lol. Bless you xxx
22/08/2013 at 12:25
Ah thanks Bellasmuumy,
It is awful...I have booked in with Doctors tomorrow just to have a chat about it but I agree I don't think there is anything they are going to help me with. I hope I get the BFP soon as can't be dealing with this every month. I'm going to have to set my alarm a few times in the night to change x
22/08/2013 at 12:37
Hey hun , know how horrid it can be , was like that after 1st dd was born , the drs prescribed me with ponstan -( think it was called that ), it helped loads, no more flooding , that was a looooooong time ago ,so sure they might have even better meds to help now, you don't have to suffer like that, n that's what it feels like isn't it , have you been checked for fibroids etc, my sis used to have really heavy periods n they were the cause , didn't prevent her having 2 healthy sons , so that's good , but heavy periods are a nightmare , hope dr's can help you lovely x x x
22/08/2013 at 13:19
I believe ponstan is mefenamic acid. Mefenamic acid is an NSAID which is said to assist in reducing flow but more of a side effect. NSAIDs are not safe in pregnancy though but you would presumably be using only during your period. Theyare anti-inflammatory and a pain killer.
I don't know about the use in ttc but progesterone creams or tablets are used too.
I am sure the doctor will be able to help. If not see another as there are things you can do. Good luck
22/08/2013 at 14:16
Oh it's great to know there is possibly something that can be done as it's more embarrassing than anything when I'm waking up at the side of my OH and I'm covered in blood....not great!
Evemum - regards being checked for fibroids...it's nothing something I have been to a doctor about because when I was younger I just knew that going on the pill would help slow me down so I just went on that and obviously not had any problems while on the pill. I have only been off the pill since April and it's just my last 2 periods that have been really heavy so I know I need to now do something about it.
Tuliprose - that was my problem not knowing if I would be able to have anything with ttc as I don't want anything that could cause problems with that as it's hard enough as it is.
I shall give you all an update after I've been to the docs tomorrow. My appointment is a 2pm x
23/08/2013 at 10:31
Hope your appointment goes well, Ang xxxx
23/08/2013 at 18:39
Well the doctor has given me some mefenamic which is to use only when I am on my period and she said to try this with my next period and if it doesn't work I have to go back for an internal and they will look further in to. I also asked about my periods being 35 days and 41 days and she said this is because while I was on the pill I obviously didn't ovulate and now the pill is out of my system the ovulation period will be longer, hence having longer cycles.
So I have bought some ovulation testing kits do you think it would be wise to start these tests as soon as my period ends and continue testing until I get a positive? I have 50 so will have plenty to test every day after my period has ended. It will just be nice to see when I do actually ovulate.
23/08/2013 at 18:49
Hi hun , glad drs could give you something , it helped me all those tears ago , just when had a period , I would start using them as soon as af leaves , don't want to miss your chance , n if you've got 50 you could use 2 a day, I got my pos when I tested at 1pm n then again at 5- 6 pm, lots of holding wee etc but easy to miss the surge otherwise good luck hun x x
23/08/2013 at 22:44
So glad they could help you out. I was much the same when I was younger, the pain was unbearable too. Really hoping it helps you out....providing you actually get af next time. FC!!! xxx
Continues below ad
with our partner Childcare.co.uk
Nice to see you! Please do nose around, sign up and join in.